Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 63, NWS Norman, OK

June 29, 2021Garvin County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jun 29, 2021, 8:39 AM CDT for Garvin County, Oklahoma. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 8:39 AM CDT (13:39 UTC)
Expired
Jun 30, 2021, 9:38 AM CDT
In force
25 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Garvin County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Washita River at Lindsay (LNDO2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

995 
WGUS84 KOUN 291339
FLSOUN

Flood Advisory
National Weather Service Norman OK
839 AM CDT Tue Jun 29 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Washita River at Lindsay affecting Garvin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC049-300145-
/O.NEW.KOUN.FL.Y.0063.210629T1339Z-210701T1800Z/
/LNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM CDT Tue Jun 29 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Washita River at Lindsay.
* From this morning to Thursday afternoon.
* At 6:59 AM CDT Tuesday the stage was 13.6 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The Washita River is expected to rise to a crest of 
  17.6 feet tomorrow morning.
* Impact...At 18.0 feet, Agricultural lands and oilfields from near 
  Lindsay to near Maysville are covered by shallow flooding.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

11
3 follow-up statements
174 
WGUS84 KOUN 291849
FLSOUN

Flood Advisory
National Weather Service Norman OK
149 PM CDT Tue Jun 29 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Washita River at Lindsay affecting Garvin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC049-300700-
/O.CON.KOUN.FL.Y.0063.000000T0000Z-210701T1800Z/
/LNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
149 PM CDT Tue Jun 29 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Washita River at Lindsay.
* Until Thursday afternoon.
* At 12:05 PM CDT Tuesday the stage was 14.3 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The Washita River is expected to rise to a crest of 
  17.6 feet tomorrow morning.
* Impact...At 18.0 feet, Agricultural lands and oilfields from near 
  Lindsay to near Maysville are covered by shallow flooding.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

11
904 
WGUS84 KOUN 300047
FLSOUN

Flood Advisory
National Weather Service Norman OK
747 PM CDT Tue Jun 29 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Washita River at Lindsay affecting Garvin County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC049-301300-
/O.EXT.KOUN.FL.Y.0063.000000T0000Z-210701T1200Z/
/LNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
747 PM CDT Tue Jun 29 2021

...The Flood Advisory is now in effect until Thursday morning...

The Flood Advisory continues for
  the Washita River at Lindsay.
* Until Thursday morning.
* At 5:30 PM CDT Tuesday the stage was 15.2 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The Washita River is expected to rise to a crest of 
  17.2 feet tomorrow morning.
* Impact...At 17.0 feet, Near bankfull levels occur along the river 
  from near Lindsay to near Maysville.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

JP
384 
WGUS84 KOUN 301438
FLSOUN

Flood Advisory
National Weather Service Norman OK
938 AM CDT Wed Jun 30 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Washita River at Lindsay affecting Garvin County.

OKC049-301545-
/O.CAN.KOUN.FL.Y.0063.000000T0000Z-210630T1438Z/
/LNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 AM CDT Wed Jun 30 2021

...The Flood Advisory for the Washita River at Lindsay has been 
cancelled...

The Flood Advisory is cancelled for
  the Washita River at Lindsay.
* At 8:26 AM CDT Wednesday the stage was 12.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The Washita River is no longer expected to reach action 
  stage and river levels are expected to continue to fall.


&&

LAT...LON 3484 9771 3485 9767 3485 9740 3482 9740
      3479 9761

$$

Maxwell

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 29, 6:16 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 6:16 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 AM CDT Tue Jun 29 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Jun 29 2021

The weak front oriented southwest-northeast across central Oklahoma
is expected to drift a bit to the northwest during the day and
become stationary. This will enhance showers and thunderstorms
somewhat northwest of where they have been the last few days. The
weak surface low over southwestern Oklahoma is expected to deepen a
bit as well. This would enhance convergence into the front over west
central and into north central Oklahoma this afternoon. POPS are
higher in these areas today. A flood watch will be extended for
these areas until later this evening.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 306 AM CDT Tue Jun 29 2021

The wet pattern will continue for much of the rest of the week as a
trough remains across the central plains and a very moist airmass
stays overhead. Upper ridging will temporarily build over the
area from the east on Wednesday. At least isolated showers/storms
are expected given only a weak cap and moisture in place, but
overall coverage of storms will likely be less on Wednesday than
the last several days given a decrease in synoptic scale support
and a lack of discernible mesoscale forcing mechanisms. Highest
PoPs will be focused along the periphery of the ridge across
northern and western Oklahoma Wednesday afternoon.

By Thursday the upper ridge retreats to our southwest as upper
troughing deepens to our north and east. This should help send a
cold front southward into our area which will serve as a focus for
more widespread thunderstorm development once again. Given how
much rain we have seen the last several days, Thursday will need
to be watched for as another day with broader flooding potential
along the front. On Friday the front pushes further south, likely
augmented/reinforced by Thursday's convection, with northern parts
of the area seeing much lower precipitation chances by Friday
afternoon. High pressure is expected to continue to build in from
the north on Saturday, helping to push precipitation chances even
further south and finally giving our area a chance to dry out a
bit this weekend after an extended period of drenching rains.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Tue Jun 29 2021

IFR and MVFR conditions will persist through the period. Showers
will move from the south this morning over much of OKlahoma before
thunderstorms resume this evening with heavy rainfall expected in
northern Oklahoma. Winds will be less than 12 knots.

&&

.UPPER AIR...
Issued at 1040 PM CDT Mon Jun 28 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  84  70 /  70  40  50  40
Hobart OK         78  68  85  69 /  70  50  40  30
Wichita Falls TX  83  70  87  72 /  60  30  30  20
Gage OK           78  65  85  67 /  70  40  40  40
Ponca City OK     79  69  83  69 /  80  50  70  50
Durant OK         86  71  88  71 /  40  20  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ006>008-011>030-033>038.

TX...Flood Watch through this evening for TXZ083>085.

&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 29, 4:27 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
427 AM CDT Tue Jun 29 2021

OKZ004>048-050>052-TXZ083>090-300930-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
427 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will occur today, with most of the activity
across western, central, and northeast parts of Oklahoma. No
severe storms are expected, but heavy rain associated with storms
will increase the threat of flooding.

.Heavy Rain...
Given recent rainfall from southwest into central Oklahoma, it
will not take much additional rain to result in flooding problems.
Although brief in nature, heavy rain associated with thunderstorms
could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances continue through the rest of the week,
gradually shifting southward by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through much of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:30 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Lincoln, Logan and 4 more4 hr
Jun 28, 8:55 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Jun 28, 9:05 PM CDTAreal Flood AdvisoryOUNHughes, Seminole3 hr
Jun 28, 9:44 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie6 hr
Jun 28, 11:21 PM CDTRiver Flood WarningOUNPayne15 hr
Jun 28, 11:38 PM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie21 hr
Jun 29, 12:48 AM CDTAreal Flood AdvisoryOUNPayne3 hr
Jun 29, 7:34 AM CDTAreal Flood WarningOUNLincoln, Payne, Pottawatomie, Seminole18 hr
Jun 29, 7:44 AM CDTAreal Flood WarningOUNCaddo, Comanche, Kiowa, Tillman11 hr
Jun 29, 8:09 AM CDTRiver Flood AdvisoryOUNKingfisher, Logan24 hr
Jun 29, 8:31 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer29 hr
Jun 29, 10:58 AM CDTAreal Flood WarningOUNAlfalfa, Blaine, Caddo, Canadian, Garfield, Grant and 2 more6 hr
Jun 29, 1:04 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Jun 29, 1:55 PM CDTRiver Flood AdvisoryOUNPayne19 hr
Jun 29, 4:23 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jun 29, 4:23 PM CDTSpecial Weather StatementOUNCleveland22 min
Jun 29, 5:03 PM CDTAreal Flood WarningOUNAlfalfa, Blaine, Canadian, Garfield, Kingfisher, Major3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.